Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 11, 2009, 12:23 AM CST for Independence County, Izard County, Sharp County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2009, 12:23 AM CST (06:23 UTC)
- Expired
- Feb 11, 2009, 1:00 AM CST
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Independence County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 9:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 110623
TORLZK
ARC063-065-135-110700-
/O.NEW.KLZK.TO.W.0002.090211T0623Z-090211T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS
SOUTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS
SOUTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 100 AM CST
* AT 1223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUSHMAN...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
SIDNEY AROUND 1230 AM CST...
EVENING SHADE AROUND 1235 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR WESTERN ARKANSAS.
LAT...LON 3627 9155 3616 9135 3590 9137 3581 9179
3602 9190
TIME...MOT...LOC 0623Z 227DEG 45KT 3595 9178
$$
591 follow-up statement
000
WWUS54 KLZK 110651
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1251 AM CST WED FEB 11 2009
ARC063-065-135-110700-
/O.CON.KLZK.TO.W.0002.000000T0000Z-090211T0700Z/
SHARP AR-INDEPENDENCE AR-IZARD AR-
1250 AM CST WED FEB 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN IZARD...NORTHWESTERN INDEPENDENCE AND SOUTHERN SHARP
COUNTIES...
AT 1248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM POSSIBLE PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 9 MILES NORTHEAST OF EVENING SHADE...MOVING
NORTHEAST AT 50 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR WESTERN ARKANSAS.
LAT...LON 3627 9155 3616 9135 3590 9137 3581 9179
3602 9190
TIME...MOT...LOC 0650Z 227DEG 45KT 3618 9147
$$
59What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 10, 11:33 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 10, 11:33 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1133 PM CST TUE FEB 10 2009 .AVIATION... COLD FRONT WAS MOVING ACROSS OKLAHOMA...WITH LINE OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT MOVING INTO NORTHWEST ARKANSAS BY LATE EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT...AS FRONTAL BOUNDARY APPROACHES THE STATE. VISIBILITIES AND CEILINGS WILL BE REDUCED IN ASSOCIATION WITH THIS PRECIPITATION. CLEARING WILL OCCUR FROM WEST TO EAST DURING THE EARLY MORNING HOURS. VFR CONDITIONS WILL RETURN FOR THE AFTERNOON AND EVENING HOURS. && .PREV DISCUSSION... /ISSUED 745 PM CST TUE FEB 10 2009/ DISCUSSION... OVERALL FORECAST ON TRACK. THIS EVENING STORMS HAVE MOVED NORTHEAST ACROSS AR...WITH ONLY A FEW STORMS SHOWING SOME INTENSIFICATION... WITH POSSIBLE SMALL HAIL. 00Z KLZK SOUNDING HAD A PRECIP WATER OF 1.04 INCHES...A BIT DOWN FROM 21Z...BUT MORE UNSTABLE WITH LI TO NEG 5...CAPE TO 855 J/KG...BUT HELICITY DOWN A BIT. SE SURFACE WINDS HAVE PICKED UP...AND WITH VEERING PROFILE...ISOLATED STORM ROTATION WILL BE POSSIBLE. MAIN THREAT OF SEVERE STORMS STILL APPEARS TO BE STRONG WINDS. TIME OF SEVERE STORMS REMAINS ON TRACK...WITH MAIN SURGE OF JET DYNAMICS AND UPPER LEVEL ENERGY AROUND AROUND 04Z IN WESTERN AR...MOVING ACROSS THE STATE AROUND 06Z TO 09Z CENTRAL... THEN 09Z TO 12Z IN EASTERN AR. EXPECTING SQUALL LINE WITH POSSIBLE ISOLATED STORMS OUT AHEAD OF LINE...IE THE CURRENT SITUATION OVER OK AND KS. SURFACE LOW STILL EXPECTED TO INTENSIFY OVER NORTHERN AR...WITH STRONG SURFACE WIND THREAT INTO WEDNESDAY. SOME ISOLATED HEAVY RAIN WITH LOCALIZED FLOODING ALSO POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 60 37 60 / 90 40 0 0 CAMDEN AR 53 66 39 65 / 90 20 0 0 HARRISON AR 48 54 33 59 / 90 50 0 0 HOT SPRINGS AR 52 63 38 63 / 90 30 0 0 LITTLE ROCK AR 53 63 39 63 / 90 30 0 0 MONTICELLO AR 55 67 42 65 / 90 20 0 0 MOUNT IDA AR 51 62 37 63 / 90 30 0 0 MOUNTAIN HOME AR 50 56 34 59 / 90 50 0 0 NEWPORT AR 54 61 39 61 / 90 40 0 0 PINE BLUFF AR 54 65 41 64 / 90 20 0 0 RUSSELLVILLE AR 50 59 35 62 / 90 40 0 0 SEARCY AR 53 62 39 62 / 90 30 0 0 STUTTGART AR 54 64 40 63 / 90 30 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 3 AM TO 3 PM CST WEDNESDAY FOR BAXTER- BOONE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-SEARCY-SHARP- STONE. WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR BAXTER-BOONE-FULTON- INDEPENDENCE-IZARD-JACKSON-MARION-SEARCY-SHARP-STONE. WIND ADVISORY FROM 3 PM TO 6 PM CST WEDNESDAY FOR BAXTER-BOONE- FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-SEARCY-SHARP-STONE. WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...60
Hazardous weather outlook, Feb 10, 8:45 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST TUE FEB 10 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 845 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS ARKANSAS OUT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WAS LOCATED ACROSS CENTRAL OKLAHOMA BY LATE EVENING. A SQUALL LINE DEVELOPED ALONG THIS BOUNDARY...AND WAS PRODUCING A LINE OF STORMS ACROSS CENTRAL OKLAHOMA AND NORTHERN TEXAS. THE SYSTEM WILL DRAG THE FRONT INTO WESTERN SECTIONS OF THE STATE LATER TONIGHT. THE LINE OF STORMS WILL SWEEP ACROSS THE REGION DURING THE WEE HOURS OF WEDNESDAY MORNING. AREAS OF WIND DAMAGE ARE LIKELY...AND ISOLATED TORNADOES COULD BE SPAWNED WITH SHEAR REMAINING HIGH. THERE IS A MODERATE RISK OF SEVERE WEATHER IN ABOUT THE WESTERN TWO THIRDS OF ARKANSAS THROUGH TONIGHT...WITH A SLIGHT RISK FARTHER EAST. IN ADDITION TO THE SEVERE WEATHER CONCERN...THERE WILL BE A LOT OF WIND SURROUNDING THE INCOMING SYSTEM. SOUTH TO SOUTHWEST WINDS WILL INCREASE OVERNIGHT...WITH SPEEDS BETWEEN 25 AND 35 MPH. GUSTS COULD APPROACH 50 MPH IN THE NORTHERN HALF OF THE STATE EARLY WEDNESDAY MORNING. THERE IS A LOT OF TREE DAMAGE IN THE NORTHERN COUNTIES DUE TO AN ICE STORM IN LATE JANUARY. A LOT OF WIND WILL LIKELY DOWN WEAKENED TREE BRANCHES...AND THIS COULD CAUSE STRUCTURAL DAMAGE TO SOME HOMES AND BUSINESSES. THERE WILL ALSO BE AREAS OF HEAVY RAIN DURING THIS EVENT... ESPECIALLY IN THE NORTHWEST HALF OF THE STATE. RAINFALL TOTALS THROUGH NOON ON WEDNESDAY COULD EXCEED TWO INCHES. IN GENERAL...WIDESPREAD FLASH FLOODING IS NOT EXPECTED. HOWEVER...SOME LOCALIZED FLOODING COULD OCCUR IN THE NORTH WHERE TREE DEBRIS SLOWS RUNOFF OF RAIN WATER. THIS SITUATION WILL BE MONITORED CLOSELY. PEOPLE IN ARKANSAS ARE ADVISED TO CHECK LATER FORECASTS CONCERNING THIS UPCOMING EVENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LINE OF STRONG TO SEVERE STORMS WILL EXIT NORTHEAST ARKANSAS WITH A COLD FRONT WEDNESDAY MORNING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST BEHIND THE FRONT...AND WILL REMAIN GUSTY. WIND SPEEDS WILL CONTINUE TO AVERAGE 25 TO 35 MPH...WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT INTO WEDNESDAY MORNING GIVEN THE POSSIBILITY OF SEVERE WEATHER. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/60
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 11:03 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 42 min |
| Feb 10, 11:33 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott | 57 min |
| Feb 10, 11:50 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Izard, Stone, Van Buren | 55 min |
| Feb 10, 11:53 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Johnson, Marion, Newton, Searcy | 67 min |
| Feb 10, 11:57 PM CST | Tornado Warning | LZK | Cleburne, Izard, Stone, Van Buren | 48 min |
| Feb 11, 12:46 AM CST | Tornado Warning | LZK | Johnson, Newton, Pope | 44 min |
| Feb 11, 1:00 AM CST | Severe Thunderstorm Warning | LZK | Pope | 45 min |
| Feb 11, 1:02 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Independence, Izard, Sharp, Stone | 45 min |
| Feb 11, 1:24 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Searcy, Van Buren | 36 min |
| Feb 11, 1:54 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren and 1 more | 46 min |
| Feb 11, 2:23 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 33 min |
| Feb 11, 2:31 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Sharp, White, Woodruff | 44 min |
| Feb 11, 4:09 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 36 min |
| Feb 11, 8:15 AM CST | River Flood Advisory | LZK | Fulton, Sharp | 82 min |
| Feb 11, 10:10 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 8 days |
| Feb 11, 10:36 AM CST | River Flood Advisory | LZK | Randolph | 20 hr |
| Feb 11, 10:36 AM CST | River Flood Advisory | LZK | Lawrence, Randolph | 20 hr |
| Feb 11, 10:36 AM CST | River Flood Advisory | LZK | Randolph | 44 hr |
| Feb 11, 10:50 AM CST | River Flood Warning | LZK | White, Woodruff | 20 days |
| Feb 11, 10:58 AM CST | River Flood Advisory | LZK | Independence, Jackson | 20 hr |
| Feb 11, 10:58 AM CST | River Flood Advisory | LZK | Prairie, White, Woodruff | 20 hr |
| Feb 11, 10:58 AM CST | River Flood Advisory | LZK | Prairie | 20 hr |
| Feb 11, 10:58 AM CST | River Flood Advisory | LZK | Arkansas, Monroe | 20 hr |
| Feb 11, 3:40 PM CST | River Flood Warning | LZK | Lawrence, Randolph | 15 hr |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.